Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 2, 2008, 6:10 PM CST for Butler County, Cowley County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2008, 6:10 PM CST (00:10 UTC)
- Expired
- Mar 2, 2008, 6:48 PM CST
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 6:19 PM CST | TSTM WND DMG | 8 S Leon, KS | POWER LINES AND POWER POLES DOWN FOR THREE QUARTERS OF A MILE ALONG SOUTHWEST 170TH AND COLE CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:57 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 030010
SVRICT
KSC015-035-030100-
/O.NEW.KICT.SV.W.0008.080303T0010Z-080303T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CST SUN MAR 2 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 700 PM CST.
* AT 608 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ANDOVER TO DOUGLASS TO UDALL...
AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDOVER...ATLANTA...AUGUSTA...DOUGLASS...EL DORADO...LATHAM...
LEON...ROSALIA...ROSE HILL...TOWANDA...UDALL...EL DORADO LAKE...
ROCK.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THIS IS A DANGEROUS LINE OF STORMS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3733 9712 3740 9714 3775 9714 3799 9653
3792 9652 3791 9651 3745 9652
TIME...MOT...LOC 0010Z 244DEG 40KT 3766 9708 3751 9707
3734 9707
$$
LAWSON4 follow-up statements
000
WWUS53 KICT 030019
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CST SUN MAR 2 2008
KSC015-035-030100-
/O.CON.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
BUTLER KS-COWLEY KS-
619 PM CST SUN MAR 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND BUTLER COUNTIES UNTIL 700 PM CST...
AT 618 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM AUGUSTA TO 9 MILES NORTHWEST OF ATLANTA TO 6 MILES SOUTHEAST OF
ROCK...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR EL DORADO BY 630 PM CST.
NEAR LATHAM BY 640 PM CST.
THE TOWNS OF ROCK...EL DORADO LAKE AND ROSALIA ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3733 9712 3740 9714 3775 9714 3799 9653
3792 9652 3791 9651 3745 9652
TIME...MOT...LOC 0019Z 244DEG 40KT 3771 9697 3756 9684
3739 9692
$$
DARMOFAL000
WWUS53 KICT 030030
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CST SUN MAR 2 2008
KSC015-035-030100-
/O.CON.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
BUTLER KS-COWLEY KS-
630 PM CST SUN MAR 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND BUTLER COUNTIES UNTIL 700 PM CST...
AT 626 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF EL DORADO TO 7 MILES SOUTH OF LEON TO
ATLANTA...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR LATHAM BY 640 PM CST.
THE TOWNS OF EL DORADO LAKE AND ROSALIA ARE ALSO IN THE PATH OF THIS
LINE OF SEVERE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3733 9712 3740 9714 3775 9714 3799 9653
3792 9652 3791 9651 3745 9652
TIME...MOT...LOC 0030Z 244DEG 40KT 3776 9684 3761 9670
3744 9678
$$
DARMOFAL000
WWUS53 KICT 030043
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CST SUN MAR 2 2008
KSC035-030052-
/O.CAN.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
COWLEY KS-
642 PM CST SUN MAR 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COWLEY COUNTY HAS
BEEN CANCELLED...
AT 638 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3747 9675 3763 9688 3780 9700 3791 9672
3793 9670 3794 9665 3799 9654 3791 9651
3748 9652 3748 9653
TIME...MOT...LOC 0042Z 244DEG 40KT 3782 9669 3767 9655
3750 9657
$$
KSC015-030100-
/O.CON.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
BUTLER KS-
642 PM CST SUN MAR 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER COUNTY
UNTIL 700 PM CST...
AT 638 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EL DORADO LAKE TO 8 MILES NORTH OF LATHAM TO LATHAM...MOVING
NORTHEAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
BUTLER COUNTY...INCLUDING THE TOWNS OF LATHAM AND ROSALIA.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3747 9675 3763 9688 3780 9700 3791 9672
3793 9670 3794 9665 3799 9654 3791 9651
3748 9652 3748 9653
TIME...MOT...LOC 0042Z 244DEG 40KT 3782 9669 3767 9655
3750 9657
$$
LAWSON000
WWUS53 KICT 030048
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CST SUN MAR 2 2008
KSC015-030058-
/O.CAN.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
BUTLER KS-
648 PM CST SUN MAR 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR BUTLER COUNTY HAS BEEN
CANCELLED...
AT 647 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3747 9675 3763 9688 3780 9700 3791 9672
3793 9670 3794 9665 3799 9654 3791 9651
3748 9652 3748 9653
TIME...MOT...LOC 0048Z 244DEG 40KT 3785 9661 3770 9647
3753 9655
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:50 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 2, 5:50 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 550 PM CST SUN MAR 2 2008 .AVIATION...00Z TAF ISSUANCE THE MAIN CONCERN THIS EVENING IS THE WIND SPEEDS BEHIND THE FRONT AND THE POWERFUL THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE THUNDERSTORMS WILL CONTINUE TO ROLL THROUGH SOUTHEAST KANSAS THIS EVENING AND AFFECT THE CHANUTE TAF SITE TOWARDS 02Z. MEANWHILE...THE COLD FRONT WILL CONTINUE TO SURGE THROUGH SOUTHERN KANSAS THIS EVENING AND BRING STRONG NORTH WINDS BEHIND IT. RAINFALL IS STILL EXPECTED TO TURN OVER TO SNOW TOWARDS MIDNIGHT AT THE HUTCHINSON TAF SITE AROUND 04Z AND THE WICHITA TAF SITE AROUND 05Z. IFR CEILINGS SHOULD DOMINATE MOST OF THE AREA THIS EVENING BEHIND THE COLD FRONT. CENTRAL KANSAS COULD SEE THE CEILINGS IMPROVE TO THE MVFR CATEGORY OR EVEN VFR CATEGORY TOWARDS MIDNIGHT. COX && .PREV DISCUSSION... /ISSUED 256 PM CST SUN MAR 2 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE AGAIN RELATED TO THIS WEEKENDS STORM SYSTEM...SEVERE WEATHER CHANCES...WINDS AND ACCUMULATING SNOWFALL CHANCES. TONIGHT: THUNDERSTORMS BEGAN THIS MORNING IN SOUTHWESTERN KANSAS AND NORTHWEST OKLAHOMA AND MOVED INTO THE FORECAST AREA BY EARLY AFTERNOON. THE SURFACE COLD FRONT HAS MADE IT THROUGH HUTCHINSON AND SALINA BY 19Z AND SHOULD BE NEAR (IF NOT THROUGH) CHANUTE AT 00Z. MODELS HAVE BEGUN TO BACK OFF SOME ON QPF AMOUNTS...BUT SIGNIFICANT RAINFALL (ONE TO TWO INCHES) STILL LOOKS REASONABLE ESPECIALLY ACROSS SOUTHEAST KANSAS WHERE THE FLOOD WATCH IS IN EFFECT. SEVERE THUNDERSTORMS (MAINLY LARGE HAIL AND STRONG WINDS) WILL BE POSSIBLE GENERALLY ALONG THE COLD FRONT...ALTHOUGH JUST BEHIND THE FRONT THERE COULD BE SOME LARGE HAIL AS WELL. WINDS HAVE BEEN GUSTY BOTH AHEAD OF AND BEHIND THE FRONT...AND WITH THE VERY TIGHT PRESSURE GRADIENT CONTINUING THIS EVENING AND WINDS ALOFT BEING 50 TO 60 KNOTS...THE CURRENT WIND ADVISORY IN CENTRAL KANSAS WILL CONTINUE AS IS. FURTHER SOUTH...WINDS SHOULD WEAKEN TO BELOW ADVISORY CRITERIA THIS EVENING. AS TEMPERATURES FALL BEHIND THE FRONT...THE RAIN WILL CHANGE OVER TO SNOW IN CENTRAL KANSAS THIS EVENING AND THEN SOUTH CENTRAL KANSAS OVERNIGHT. CENTRAL KANSAS COULD SEE 1 TO 2 INCHES OF SNOW WITH BLOWING AND DRIFTING...AND SOME LOCALLY HIGHER AMOUNTS. THERE IS SOME CONCERN THAT THE FASTER FRONTAL MOVEMENT WILL CAUSE LOWER SNOWFALL TOTALS...AND THAT IS A POSSIBILITY. HOWEVER WOULD RATHER LEAVE HEADLINES AS THEY ARE AND MAKE CHANGES WHEN NECESSARY. EVEN IF TOTAL ACCUMULATIONS ARE LESS THAN 2 INCHES...THE STRONG WINDS WILL CAUSE EVEN LIGHT AMOUNTS OF SNOW TO BLOW AROUND. MONDAY-MONDAY NIGHT: THE SNOW SHOULD END ACROSS CENTRAL KANSAS BY MONDAY MORNING...BUT LIGHT SNOW COULD LINGER ACROSS SOUTHEAST KANSAS THROUGH THE DAY AND EVEN INTO MONDAY NIGHT IN THE FAR SOUTHEAST COUNTIES. ANY SNOWFALL ACCUMULATIONS IN SOUTHEAST KANSAS SHOULD BE LIGHT...GENERALLY LESS THAN 1/2 INCH. AT THIS TIME IT STILL LOOKS LIKE THE HEAVY SNOWFALL WILL REMAIN TO OUR SOUTHEAST. STRONG SUBSIDENCE SHOULD ALLOW CLOUDS TO CLEAR ACROSS CENTRAL KANSAS AND MUCH OF SOUTH CENTRAL KANSAS THROUGH THE DAY. THE LOCATIONS THAT SEE SUNSHINE SHOULD WARM UP SOME...BUT ANY SNOW COVER WILL HOLD TEMPERATURES DOWN. TUESDAY-SATURDAY: ANOTHER LOW WILL TRACK THROUGH THE MIDWEST ON WEDNESDAY...HOWEVER THIS ONE WILL HAVE MUCH LESS MOISTURE TO WORK WITH. THERE WILL BE CLOUDS...BUT PRECIPITATION CHANCES ARE STILL PRETTY LOW ACROSS CENTRAL AND SOUTHEAST KANSAS. WHILE THE GENERAL PATTERN HAS BEEN CONSISTENT IN THE GFS FOR WEDNESDAY...THE 12Z GFS IS TRENDING TOWARD MORE MOISTURE AND IS NOW SHOWING SOME LIGHT PRECIPITATION WEDNESDAY AFTERNOON. WE WILL LEAVE PRECIPITATION CHANCES OUT OF THE FORECAST FOR NOW...BUT THIS WILL NEED TO BE MONITORED FURTHER. TEMPERATURES WILL BE IN THE MID-40S FOR THE MIDDLE OF THE WEEK...BUT COULD APPROACH 60 DEGREES NEXT WEEKEND. SCHRECK AVIATION... FOR THE 18Z TAF SUITE...A STRONG COLD FRONT WILL CONTINUE TO DROP SOUTH ACROSS THE AREA THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND JUST BEHIND THE FRONT...SOME OF WHICH COULD BE STRONG TO LOCALLY SEVERE. MVFR CIGS WILL PREVAIL ACROSS MOST OF THE AREA BY LATE AFTERNOON AND THIS EVENING. THE PRECIP IS EXPECTED TO CHANGE TO SNOW AS COLDER AIR MOVES IN BEHIND THE FRONT BY LATE EVENING AND OVERNIGHT...WITH OCCASIONAL IFR CIGS POSSIBLE. STRONG NORTH WINDS WILL ALSO DEVELOP BEHIND THE COLD FRONT THIS EVENING AND OVERNIGHT. CONDITIONS IMPROVING TO VFR EXPECTED BY END OF VAILD PERIOD. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 31 36 22 48 / 100 20 0 0 HUTCHINSON 30 38 21 49 / 100 10 0 0 NEWTON 31 36 21 47 / 100 20 0 0 ELDORADO 32 35 22 46 / 100 30 10 0 WINFIELD-KWLD 32 36 23 47 / 100 30 10 0 RUSSELL 25 40 18 52 / 100 10 0 0 GREAT BEND 26 40 18 53 / 100 10 0 0 SALINA 28 38 18 48 / 100 10 0 0 MCPHERSON 29 37 20 48 / 100 10 0 0 COFFEYVILLE 34 34 23 45 / 100 80 40 0 CHANUTE 33 34 22 44 / 100 80 30 0 IOLA 33 34 22 43 / 100 70 30 0 PARSONS-KPPF 34 34 22 44 / 100 80 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR KSZ052-053-069>072- 093>096-098>100. WIND ADVISORY UNTIL 6 AM CST MONDAY FOR KSZ070>072-093>096- 098>100. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY FOR KSZ052-053-068-069-082-083-091-092. WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ052-053-068-069- 083-092. WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST MONDAY FOR KSZ032-033-047>051-067. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR KSZ032-033-047>050. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR KSZ051-067. WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ082-091. &&
Hazardous weather outlook, Mar 2, 3:21 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 321 PM CST SUN MAR 2 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-032130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 321 PM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION THROUGH THE EVENING HOURS. LARGE HAIL...STRONG WINDS UP TO 60 MPH...AND HEAVY RAINFALL WILL ALL BE POSSIBLE FROM THIS ACTIVITY AS IT SPREADS SOUTHWARD INTO SOUTHERN KANSAS. IN ADDITION...THE HEAVY RAINFALL COULD CAUSE SOME FLOODING PROBLEMS OVER SOUTHERN KANSAS...PLEASE REFER TO LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. VERY STRONG WINDS WILL ALSO AFFECT MUCH OF THE REGION FOR TODAY AND TONIGHT...PLEASE REFER TO LATEST WIND ADVISORY FOR MORE DETAILED INFORMATION. COLD AIR WILL FILTER SOUTHWARD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT...CHANGING THE RAIN OVER TO SNOW LATE THIS EVENING IN CENTRAL KANSAS...WITH RAIN CHANGING OVER TO SNOW AFTER MIDNIGHT FOR SOUTH CENTRAL KANSAS. PLEASE SEE LATEST WINTER WEATHER ADVISORY FOR DETAILS ON SNOW AMOUNTS AND LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INTERMITTENT LIGHT SNOW WILL AFFECT SOUTHEAST KANSAS ON MONDAY MORNING AND COULD INCREASE BY MONDAY NIGHT...AS A STORM SYSTEM MIGRATES NORTHEAST FROM WEST TEXAS INTO OKLAHOMA. PLEASE STAY TUNED FOR ADDITIONAL UPDATES OR CHANGES ON THE TRACK OF THIS WINTER STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING...SOUTH OF A HUTCHINSON TO MARION LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
In the hours before
Local storm report, Mar 2, 5:15 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM NON-TSTM WND DMG ARGONIA 37.27N 97.76W
03/02/2008 SUMNER KS BROADCAST MEDIA
TREE LIMBS DOWNED.
&&
KEDLocal storm report, Mar 2, 5:21 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST ARGONIA 37.27N 97.76W
03/02/2008 E70 MPH SUMNER KS LAW ENFORCEMENT
&&
KEDLocal storm report, Mar 2, 5:27 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST MAYFIELD 37.26N 97.55W
03/02/2008 E60 MPH SUMNER KS TRAINED SPOTTER
&&
KEDLocal storm report, Mar 2, 5:28 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
528 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST PERTH 37.17N 97.49W
03/02/2008 E70 MPH SUMNER KS TRAINED SPOTTER
&&
KEDLocal storm report, Mar 2, 5:42 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST 6 NW WELLINGTON 37.33N 97.46W
03/02/2008 E60 MPH SUMNER KS TRAINED SPOTTER
ALSO REPORTED HALF-INCH SIZE HAIL.
&&
KEDLocal storm report, Mar 2, 6:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND GST 2 W UDALL 37.39N 97.15W
03/02/2008 E60 MPH SUMNER KS TRAINED SPOTTER
&&
KEDNearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.